Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds and Food, especially Milk Products
Sep 4, 2012

Good Day from South Africa I am on early Treatment, hve been infected about 5 Month agao , my Meds are : 3TC, Purbac double Strength, Aspen Tenovir and Stocrin 600. My Question: Can I eat any Food with or after taking the Meds , and how about Milk and Milk Products( cheese, ice cream etc...). Also: the Times of taking the Meds is not so clear to me , does it always have to be the same Time of the Day ? 3Tc is twice a Day, does it have to be every 12 Hours strictly ?? All this is totally new and scary to me , and I am looking forward to an Answer. Thank You & Kind Regards

Response from Dr. Young

Hello and thanks for posting from South Africa.

You can certainly eat dairy products while taking HIV medications, indeed, it's recommended that positives get adequate amounts of vitamin D and calcium in their diets-- dairy products are among the best ways to do this.

As for eating with your specific medications, there is a soft recommendation to take efavirenz (Stocrin) on an empty stomach. This is primary because the drug levels are increased with food, and therefore a slight increase in the risk of side effects. If you aren't experiencing significant side effects from the efavirenz, then the diet restriction doesn't apply.

Your specific medications can actually be taken all together, once daily (that would mean 300 mg of 3TC); though 3TC can also be taken as 150 mg twice daily. If you choose the later, the timing isn't so critical as to be exactly 12 hours apart, just morning and evening will suffice.

Hope that helps. Write back anytime. BY



Previous
Donating to The Body.com
Next
Truvada and Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement